Montana, 2005

High Wind in Montana, November 14, 2005

November 14, 2005 · NWS GGW · 3 events in 3 counties and zones

3 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Nov 14, 2:25 PM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 14, 2:25 PM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
225 PM MST MON NOV 14 2005

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
STRONG WINDS CONTINUE OVER MUCH OF NORTHEAST MONTANA THIS AFTERNOON.
AREAS OF SNOW SHOWERS SPREADING SOUTHEAST ACROSS THE AREA BUT LITTLE
...IF ANY...ACCUMULATION IS OCCURRING AND ONLY MINOR REDUCTIONS IN
VISIBILITIES. THEREFORE WILL DROP BLOWING SNOW ADVISORY AS DO NOT
EXPECT CONDITIONS TO WORSEN. WILL ALSO ISSUE LAKE WIND ADVISORY FOR
FORT PECK LAKE TO COVER STRONG WINDS.

OVERNIGHT...WINDS WILL CONTINUE TO HOWL THROUGH THE EVENING WITH
GRADUAL WEAKENING FROM THE NORTHWEST LATE TONIGHT. OCCASIONAL SNOW
SHOWERS EXPECTED...ALSO ENDING FROM THE NORTHWEST. COLDER AIR WILL
CONTINUE TO PUSH INTO THE REGION BUT WITH PLENTY OF LOW CLOUD
UPSTREAM...DO NOT EXPECT A HUGE DROP IN TEMPERATURES.

TUESDAY...HIGH PRESSURE DROPS INTO THE STATE ALONG WITH COLDEST AIR
OF THE SEASON. EXPECT SOME SUNSHINE AND MODEST RISE IN TEMPERATURES.
WINDS WILL CONTINUE TO WEAKEN IN THE EAST.

TUESDAY NIGHT...HIGH PRESSURE MOVES OVER THE REGION WITH LIGHT
WINDS. MUCH COLDER TEMPERATURES FROM WHAT WE HAVE BEEN EXPERIENCING
ACROSS NORTHEAST MONTANA...WITH SOME AREAS DROPPING TO NEAR ZERO.

WEDNESDAY...HIGH MOVES INTO THE DAKOTAS BUT NORTHWEST FLOW ALOFT
WILL KEEP TEMPERATURES FROM REBOUNDING TOO QUICKLY IN THE EAST.
APPROACH OF CLIPPER SYSTEM FOR THE BEGINNING OF THE LONG TERM PERIOD
COULD PULL SOME WARMER AIR INTO THE SOUTHWEST ZONES. EBERT

.LONG TERM...WEDNESDAY NIGHT THRU MONDAY...
MADE NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AS ALL
AVAILABLE MODEL GUIDANCE SEEMS TO INDICATE CURRENT FORECAST PRETTY
MUCH ON TRACK. THERE ARE A FEW DETAILS STILL IN DOUBT WITH RESPECT
TO THE TIMING OF THE SHORTWAVE DUE IN THE NORTHWEST FLOW EITHER
WEDNESDAY NIGHT OR THURSDAY. WILL KEEP THE POPS WHERE THEY
ARE...WEDNESDAY NIGHT...AND AS THEY ARE FOR NOW AS THIS TYPE OF
SHORTWAVE PASSAGE WOULD ONLY PROVIDE PRECIPITATION FOR ONE
PERIOD...IF ANY AT ALL. DO NOT WANT TO BE ADDING MORE THAN NECESSARY
SO LEFT THURSDAY DRY. SHOULD LATER MODEL RUNS INDICATE TIMING LIKELY
TO BE THURSDAY...WE CAN THEN DROP THEM WEDNESDAY NIGHT AT THAT
POINT. ANOTHER SHORTWAVE DUE TO ZIP SOUTH ROUNDABOUT FRIDAY NIGHT OR
SATURDAY IN WHAT LOOKS LIKE WILL BE NORTHERLY FLOW AS UPPER PATTERN
GETS VERY AMPLIFIED WITH RIDGING WEST AND SHARP TROF THRU THE
MISSISSIPPI VALLEY. RIGHT NOW APPEARS THIS FEATURE WILL MISS US TO
THE EAST WITH THE DAKOTAS RECEIVING THE PRECIPITATION.

PREVIOUS DISCUSSION...NORTHEAST MONTANA WILL START OUT IN NORTHWEST
TO NORTH FLOW ALOFT BETWEEN UPPER RIDGE ON THE WEST COAST AND UPPER
TROUGH OVER THE GREAT LAKES. A SHORT WAVE WED NIGHT WILL REINFORCE
THE COLD AIR IN PLACE OVER THE AREA. WILL MENTION A SLIGHT CHANCE OF
SNOW WITH THIS SYSTEM.

MODELS ARE IN DECENT AGREEMENT THROUGH NEXT WEEKEND WITH HIGH
AMPLITUDE UPPER RIDGE OVER THE WESTERN U.S. AND UPPER TROUGH OVER
THE GREAT LAKES. GFS IS SOMEWHAT STRONGER THAN ECMWF IN BUILDING A
CLOSED UPPER HIGH OVER IDAHO LATE IN THE WEEK. THIS WILL BRING WARM
AND DRY WEATHER TO THE FORECAST AREA BY FRIDAY AND LASTING THROUGH
THE WEEKEND. FORRESTER

&&

.AVIATION...IFR CONDITIONS IN GENERAL FOR THE OVERNIGHT PERIOD AT
ALL TAF SITES WITH INTERMITTENT MVFR AND LIFR. WIND WILL CONTINUE TO
BLOW STRONG THRU MOST OF THE NIGHT BEFORE ABATING LATE. TOMORROW
CONDITIONS RETURN TO VFR THROUGHOUT THE MORNING FROM WEST TO EAST.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR FORT PECK LAKE UNTIL 3 AM TUESDAY MORNING.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 14, 2:56 PM MST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
256 PM MST MON NOV 14 2005

MTZ016>027-059>062-151300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
256 PM MST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS WILL REMAIN OVER THE REGION THIS AFTERNOON AND
EVENING. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE
UNTIL 3 AM TUESDAY. PLEASE REFER TO WWUS75 KGGW OR GTFNPWGGW FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, McCone

When
November 14, 4:30 PM MST to 5:30 PM MST
Where
McCone forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.645, -105.795 (the zone’s center; the record gives no point)

Measurement taken at the Fort Peck Handar.

High Wind, Garfield

When
November 14, 5:30 PM MST to 6:30 PM MST
Where
Garfield forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.278, -106.993 (the zone’s center; the record gives no point)

Measurement taken at the York Island NWS sensor.

High Wind, Dawson

When
November 14, 8:10 PM MST
Where
Dawson forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
47.266, -104.899 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481143, 5481144, 5481206.